MAUDE Adverse Event Report: SYNTHES GMBH DRILL BIT Ø4.2 CALIBR L145 3FLUTE W/COUP

SYNTHES GMBH DRILL BIT Ø4.2 CALIBR L145 3FLUTE W/COUP
Catalog Number 03.010.101
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on nov 7, 2025, the patient underwent an orif for tibial shaft fracture.During a tna operation, the surgeon drilled using the relevant instrument to insert a distal locking screw.An abnormal noise was heard during drilling and the instrument became stuck.After rotating it in the correct direction several times, the radiolucent drive began to rotate significantly, so the relevant instrument and the trs were allowed to cool for a while and drilling was performed again.When the instrument stopped starting up during drilling, it was allowed to cool again and an attempt was made to change the battery and drill tip, but it would not come off the radiolucent drive.The nurse tried to pull it out, but it would not come off, so the change was abandoned.The nurse had the drill tip cleaned, and the surgery was completed successfully within 30mins of delay.After the surgery, the drill tip was grasped with the t-handle and pulled out, and a black object, likely from the radiolucent drive, was found attached to the white resin part at the base.No further information is available.This pc is related to pc-(b)(4) which reports on the pts product.This pc reports on the syn product.
 
Additional Manufacturer Narrative
Product complaint #pc-(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11.Additional narrative: corrected: e1 (initial reporter first name, last name), g1 (manufacturing site name).H3, h4, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found proximal area of the device appears to have a black foreign substance, proximal end of the device is deformed.This conditions may affect the assembly with mating devices.Based on the expert r/afn stg surgical technique guide states the following note: for greater drill bit control, discontinue drill power after perforating the near cortex.Manually guide the drill bit through the nail before resuming power to drill the far cortex.Based on the available evidence, a definitive root cause could not be determined.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the drill bit ø4.2 calibr l145 3flute w/coup would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part: 03.010.101.Lot: u390609.Manufacturing site: werk selzach.Supplier: (b)(4).Release to warehouse date: 18 feb 2022.Expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL BIT Ø4.2 CALIBR L145 3FLUTE W/COUP
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO 2425
SZ   2425
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23658823
Report Number8030965-2025-11903
Device Sequence Number10124078
Product Code HTW
UDI-Device Identifier10886982067685
UDI-Public(01)10886982067685(10)U390609
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.101
Device Lot NumberU390609
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer12/03/2025
12/24/2025
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date12/04/2025
12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown